Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 232, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 23, 2007, 4:32 AM CDT for McKenzie County, North Dakota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 4:32 AM CDT (09:32 UTC)
- Expired
- Jul 23, 2007, 5:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McKenzie County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3673 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 230933 SVRBIS NDC053-231030- /O.NEW.KBIS.SV.W.0232.070723T0932Z-070723T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 432 AM CDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MCKENZIE COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 530 AM CDT * AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF TOBACCO GARDEN BAY RECREATION AREA...OR ABOUT 19 MILES SOUTHEAST OF WILLISTON...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOBACCO GARDEN BAY RECREATION AREA AROUND 520 AM CDT... 7 MILES WEST OF CHARLSON AROUND 530 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4799 10352 4779 10338 4790 10271 4816 10292 $$ JF
1 follow-up statement
000 WWUS53 KBIS 231002 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 502 AM CDT MON JUL 23 2007 NDC053-231030- /O.CON.KBIS.SV.W.0232.000000T0000Z-070723T1030Z/ MCKENZIE ND- 502 AM CDT MON JUL 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR NORTHEASTERN MCKENZIE COUNTY... AT 500 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEENE...OR ABOUT 30 MILES SOUTHEAST OF WILLISTON... MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KEENE AROUND 510 AM CDT... CHARLSON AROUND 530 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4801 10339 4776 10322 4790 10271 4812 10288 $$ JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:44 AM CDT, 48 minutes earlier.
Area forecast discussion, Jul 23, 3:44 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 344 AM CDT MON JUL 23 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT... FORECAST CONCERNS IN THE SHORT TERM PERIOD WILL CONTINUE TO FOCUS ON THE VERY HOT AND HUMID CONDITIONS ACROSS THE STATE TODAY AND TOMORROW. IN ADDITION...FIRE WEATHER WILL BE A MAJOR CONCERN TODAY AND AGAIN TUESDAY ACROSS THE SOUTHWEST. FOCUS THEN TURNS TO THUNDERSTORM CHANCES FOR TUESDAY NIGHT THROUGH THURSDAY MORNING. GENERALLY FOLLOWED THE GFS FOR THE FORECAST DETAILS. CURRENTLY AT 7:30Z SCATTERED SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS PORTIONS OF NORTHWESTERN ND. THIS IS ALL ASSOCIATED WITH A WEAK UPPER LEVEL IMPULSE OF ENERGY MOVING ACROSS THIS REGION. ELSEWHERE...SKIES WERE CLEAR AND TEMPERATURES WERE IN THE LOWER TO MIDDLE 70S WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. WITH LIGHT WINDS ACROSS THE REGION WOULD NOT BE SURPRISED TO SEE SOME FOG DEVELOP...ESPECIALLY ACROSS THE SOUTH CENTRAL AND SOUTHEASTERN AREAS. VERY HOT AND HUMID CONDITIONS CONTINUE TODAY AND TOMORROW AS A LARGE UPPER LEVEL RIDGE REMAINS ENTRENCHED OVER THE NORTHERN PLAINS. IN FACT...TEMPERATURES WILL MOST LIKELY BE SLIGHTLY WARMER TODAY AND TOMORROW THEN WHAT WE SAW OVER THE WEEKEND. HEAT INDICES WILL BE NEAR THE 105 DEGREE THRESHOLD THIS AFTERNOON. WE HAVE DECIDED TO ISSUE A HEAT ADVISORY FOR PORTIONS OF OUR SOUTHEASTERN CWA. THIS IS WHERE VERY HOT TEMPERATURES WILL COMBINE WITH UPPER 60S DEWPOINTS TO PRODUCE THE WARMEST HEAT INDICES. ALSO...HAVE ISSUED A FIRE WEATHER WATCH FOR OUR SOUTHWESTERN MOST COUNTIES. VERY HOT TEMPERATURES IN THIS REGION WILL PRODUCE LOW RELATIVE HUMIDITIES IN THE LOWER TO MIDDLE 20S THIS AFTERNOON. THIS COMBINED WITH BREEZY CONDITIONS WILL HELP TO PRODUCE DANGEROUS FIRE CONDITIONS. IN ADDITION TO THE HEAT AND FIRE WEATHER CONCERNS...A SERIES OF UPPER LEVEL DISTURBANCES WILL BE MOVING NORTHEAST ACROSS MT TODAY AND TONIGHT. ALTHOUGH MOST OF THE ENERGY WILL REMAIN WEST AND NORTH OF MY CWA...WE CAN NOT RULE OUT A SPOT THUNDERSTORM LATE THIS AFTERNOON AND OVERNIGHT ACROSS THE NORTHWEST AS THE NOSE OF A NOCTURNAL LOW LEVEL JET RESIDES ACROSS THIS AREA. CONFIDENCE IS VERY LOW AS 700MB TEMPS WILL BE AROUND 15C AND THE LOW LEVELS ARE QUITE DRY. DID RAISE POPS ACROSS THIS AREA...BUT DECIDED TO LEAVE THE MENTION OF THUNDER OUT OF THE ZONES. BY TUESDAY NIGHT THE RIDGE OVER THE REGION GETS FLATTENED BY A STRONG STORM SYSTEM THAT TRACKS ACROSS CENTRAL CANADA. AS THIS HAPPENS...THIS WILL SET THE STAGE FOR A MORE ACTIVE PATTERN TOWARDS THE END OF THE SHORT TERM. AN UPPER LEVEL DISTURBANCE IS EXPECTED TO DRAG A SURFACE COLD FRONT ACROSS THE STATE ON WEDNESDAY. THIS WILL BY FAR BRING THE REGION THE BEST CHANCE OF PRECIPITATION. THE ONLY CHANGES TO THE PREVIOUS FORECAST WAS TO ADD A SLIGHT CHANCE OF THUNDERSTORMS LATE ON WEDNESDAY AFTERNOON. IT APPEARS THAT CONVECTION WILL GET GOING IN THE VICINITY OF THE SURFACE FRONT AS THE CAP BREAKS. IT ALSO APPEARS THAT SOME LOCALLY HEAVY RAINFALL COULD OCCUR WITH THIS SYSTEM WITH K INDICES IN THE LOWER 40S AND PRECIPITABLE WATER NEAR 2.00 INCHES. TEMPERATURES ON WEDNESDAY SHOULD COOL BEHIND THE SURFACE FRONT...AND WITH POSSIBLE CONVECTION IN THE REGION WE DECIDED TO LOWER MAXES A FEW DEGREES. .LONG TERM...THURSDAY THROUGH SATURDAY... 00Z GFS AND ECMWF FAIRLY SIMILAR FOR THURSDAY AND FRIDAY WITH UPPER RIDGE ACROSS THE NORTHERN PLAINS. SO NO REASON TO CHANGE FORECAST WITH HIGHS IN THE UPPER 80S TO MID 90S...AND GENERALLY DRY. LITTLE CHANGE IN THE PATTERN EXPECTED THROUGH SATURDAY. && .AVIATION... HOT AND HUMID AIRMASS CONTINUES ACROSS THE AREA TODAY. OTHER THAN THUNDERSTORMS EXITING NORTHWEST NORTH DAKOTA THIS MORNING...AND MORNING FOG IN THE BISMARCK AND JAMESTOWN AREAS...CONDITIONS WILL BE VFR TODAY. THUNDERSTORM COMPLEX IN THE WILLISTON AREA SHOULD WEAKEN AND MOVE NORTHEAST OUT OF THE AREA THIS MORNING. NO OTHER THUNDERSTORMS ARE EXPECTED TODAY. THE VERY HUMID AIRMASS AND LIGHT WINDS WILL CREATE SOME AREAS OF FOG FROM BISMARCK TO JAMESTOWN THIS MORNING. MVFR WITH SOME SPOTTY IFR VISIBILITIES ARE POSSIBLE THROUGH MID-MORNING. && .FIRE WEATHER... FIRE WEATHER CONCERNS RETURN TO THE FOREFRONT NOW THAT TRIPLE DIGIT TEMPERATURES THE PAST FEW DAYS AND GENERALLY DRY WEATHER HAVE FURTHER CURED FUELS ACROSS THE STATE. THE MOST CRITICAL AREAS RESIDE ACROSS THE WEST CENTRAL AND SOUTHWESTERN CWA. ALREADY HAD ONE FIRE BURN SOME 600 ACRES ON SATURDAY IN BOWMAN COUNTY. WITH MIN RH VALUES NEARING 20 PERCENT IN COMBINATION WITH LIKELY TRIPLE DIGIT TEMPS AGAIN THIS AFTERNOON AND A BIT BREEZIER WINDS AROUND 15-20 MPH...HAVE DECIDED TO ISSUE A FIRE WEATHER WATCH FOR BOTH BOWMAN AND SLOPE COUNTIES THIS AFTERNOON AND EARLY EVENING. ON TUESDAY CONTINUED VERY HOT TEMPERATURES AND LOW RH VALUES ARE AGAIN FORECAST FOR THE WEST CENTRAL AND SOUTHWEST. THIS TIME AROUND WINDS WILL BE STRONGER AT 15 TO 30 MPH. A FIRE WEATHER WATCH OR RED FLAG WARNING IS THUS LIKELY ACROSS THIS AREA...ENCOMPASSING MORE COUNTIES THAN TODAYS WATCH. && .BIS WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR NDZ036-037-045>048-050-051. FIRE WEATHER WATCH FROM 11 AM MDT THIS MORNING THROUGH THIS EVENING FOR NDZ040-043. && KB/NH/JF
Hazardous weather outlook, Jul 22, 5:07 AM CDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT SUN JUL 22 2007 NDZ001>005-009>013-022-023-025-037-048-051-231015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STUTSMAN-LA MOURE-DICKEY- 507 AM CDT SUN JUL 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXPECT HOT AND HUMID WEATHER TODAY WITH THE HEAT INDEX FROM 95 TO NEAR 105. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL PERSIST INTO WEDNESDAY. HEAT RELATED ADVISORIES MAY BE ISSUED DURING THIS TIME PERIOD. TEMPERATURES WILL GRADUALLY RETURN CLOSER TO NORMAL VALUES TOWARDS NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>021-031>036-040>047-050-231015- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-MCINTOSH- 507 AM CDT SUN JUL 22 2007 /407 AM MDT SUN JUL 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY WILL BE IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR HEAT INDEX VALUES OF 105 TO 112. USE CAUTION AS THIS DEGREE OF HEAT CAN HAVE ADVERSE EFFECTS ON YOUR PHYSICAL HEALTH. CONDITIONS WILL IMPROVE THIS EVENING AS TEMPERATURES COOL TOWARDS SUNDOWN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL PERSIST INTO WEDNESDAY. ADDITIONAL ADVISORIES MAY BE ISSUED. TEMPERATURES WILL GRADUALLY RETURN CLOSER TO NORMAL VALUES TOWARDS NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Local storm report, Jul 23, 4:23 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND GST WILLISTON 48.16N 103.63W
07/23/2007 M75 MPH WILLIAMS ND ASOS
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:53 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 41 min |
| Jul 23, 4:14 AM CDT | Heat Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 17 hr |
| Jul 23, 4:23 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 67 min |
| Jul 23, 5:27 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail | 63 min |
| Jul 23, 5:36 AM CDT | Fire Weather Watch | BIS | Bowman, Slope | 4 hr |
| Jul 23, 3:32 PM CDT | Fire Weather Watch | BIS | Bowman, Slope | 14 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.